Aug 11, 2012
Hello doc I've been on truvada/prezista/norvir from 3 months. I have no side effects expect my weight is +3kg (100kg total over 180cm height) I am accumulating fat on the belly. Could be related to therapy? In 6 years of infection I am at +10kg and didn't change my nutrition. I also tried to exercises 3 times per week for 1 year but nothing happened. What's going on with my methabolism? My labs say no sugar or hormones problems. Only lately I have Uric Acid little bit above the top range. Therapy effect?
I've read about meds or injection to reduce abdominal fat. Can be on option? I will start gym again.
Thanks a lot
Response from Mr. Vergel
HIV treatment often times causes some weight gain in people, specially in those who start treatment with lower CD4 cells, have metabolic issues at baseline, and other factors. After 31 years of AIDS, researchers still cannot predict or explain body changes.
Some studies point at a higher incidence of fat gain in HIV+ patients who have elevations in triglycerides. Elevated triglycerides caused by medications like Norvir, Sustiva, Lexiva, Kaletra, and others may indicate that something is happening in the way fats and sugars are being metabolized. The term insulin resistance is ofter used in lipodystrophy research to explain how insulin's job in capturing glucose (blood sugar) to store in muscle is impaired. More glucose remains in the blood stream which in turn is converted into triglycerides for storage in fat cells. You fail to mention your triglycerides.
I would try to follow the suggestions in these articles to attempt to lose some weight. Your current HIV medication regimen is one of the best, so I would try to stick with it while trying these tips:
Please let me know how it goes after 6 weeks or so.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.